Alert archive / Colorado / Winter Storm Warnings in 2010
Winter Storm Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm warning at Jan 27, 2010, 4:22 AM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Jan 27, 2010, 1:00 PM MST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2010, 4:22 AM MST (11:22 UTC)
- In effect from
- Jan 27, 2010, 1:00 PM MST
- Expired
- Jan 27, 2010, 3:14 PM MST
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 11.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304 WWUS45 KPUB 271122 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 422 AM MST WED JAN 27 2010 COZ068-271730- /O.UPG.KPUB.WS.A.0003.100127T2200Z-100129T0000Z/ /O.NEW.KPUB.WS.W.0003.100127T2000Z-100128T1900Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 422 AM MST WED JAN 27 2010 ...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL TRACK ACROSS SOUTHERN NEW MEXICO WEDNESDAY NIGHT...AND INTO THE TEXAS PANHANDLE THURSDAY. * SNOW ACCUMULATION...8 TO 12 INCHES POSSIBLE. * WIND...SOUTH TO SOUTHEAST 15 TO 25 MPH. * IMPACT...SNOW AND LOCAL BLOWING SNOW WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ058-060-066-271730- /O.NEW.KPUB.WW.Y.0004.100127T2000Z-100128T1900Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS 422 AM MST WED JAN 27 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON MST THURSDAY. * LOCATION...THE LA GARITA MOUNTAINS ABOVE 10000 FEET AND THE CENTRAL MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A PACIFIC STORM WILL BRING SNOW TO THE AREA. LIGHT SNOW WILL OCCUR THIS MORNING BECOMING HEAVIER THIS AFTERNOON AND LASTING INTO TOMORROW MORNING. * SNOW ACCUMULATION...4 TO 10 INCHES IS EXPECTED. * WIND...WINDS SHOULD REMAIN BELOW 20 MPH. * IMPACT...SNOW PACKED ROADS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ072>075-079-080-271730- /O.CON.KPUB.WS.A.0003.100128T0100Z-100129T0000Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN 422 AM MST WED JAN 27 2010 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. * LOCATION...THE SANGRE DE CRISTO AND WET MOUNTAINS. * CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL TRACK ACROSS SOUTHERN NEW MEXICO WEDNESDAY NIGHT...AND INTO THE TEXAS PANHANDLE THURSDAY. * SNOW ACCUMULATION...5 TO 10 INCHES POSSIBLE. * WIND...EAST TO SOUTHEAST WINDS 15 TO 25 MPH. * IMPACT...SNOW AND LOCAL BLOWING SNOW WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$ HODANISH
2 follow-up statements
404 WWUS45 KPUB 271636 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 936 AM MST WED JAN 27 2010 COZ068-272245- /O.CON.KPUB.WS.W.0003.100127T2000Z-100128T1900Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 936 AM MST WED JAN 27 2010 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON MST THURSDAY. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL TRACK ACROSS SOUTHERN NEW MEXICO WEDNESDAY NIGHT...AND INTO THE TEXAS PANHANDLE THURSDAY. * SNOW ACCUMULATION...8 TO 12 INCHES POSSIBLE. * WIND...SOUTH TO SOUTHEAST 15 TO 25 MPH. * IMPACT...SNOW AND LOCAL BLOWING SNOW WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ058-060-066-272245- /O.CON.KPUB.WW.Y.0004.100127T2000Z-100128T1900Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS 936 AM MST WED JAN 27 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON MST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON MST THURSDAY. * LOCATION...THE LA GARITA MOUNTAINS ABOVE 10000 FEET AND THE CENTRAL MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A PACIFIC STORM WILL BRING SNOW TO THE AREA. LIGHT SNOW WILL OCCUR THIS MORNING BECOMING HEAVIER THIS AFTERNOON AND LASTING INTO TOMORROW MORNING. * SNOW ACCUMULATION...4 TO 8 INCHES IS EXPECTED. * WIND...WINDS SHOULD REMAIN BELOW 20 MPH. * IMPACT...SNOW PACKED ROADS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ072>075-079-080-272245- /O.CON.KPUB.WS.A.0003.100128T0100Z-100129T0000Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN 936 AM MST WED JAN 27 2010 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING THROUGH THURSDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING THROUGH THURSDAY AFTERNOON. * LOCATION...THE SANGRE DE CRISTO AND WET MOUNTAINS. * CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL TRACK ACROSS SOUTHERN NEW MEXICO WEDNESDAY NIGHT...AND INTO THE TEXAS PANHANDLE THURSDAY. * SNOW ACCUMULATION...5 TO 10 INCHES POSSIBLE. * WIND...EAST TO SOUTHEAST WINDS 15 TO 25 MPH. * IMPACT...SNOW AND LOCAL BLOWING SNOW WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
169 WWUS45 KPUB 272214 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 314 PM MST WED JAN 27 2010 COZ068-280415- /O.CAN.KPUB.WS.W.0003.000000T0000Z-100128T1900Z/ /O.EXB.KPUB.WW.Y.0004.000000T0000Z-100129T0000Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 314 PM MST WED JAN 27 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THURSDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * LOCATION...THE EASTERN SAN JUANS ABOVE 10000 FEET. * CAUSE AND TIMING...A PACIFIC STORM WILL BRING SNOW TO THE AREA. LIGHT TO MODERATE SNOWFALL WILL CONTINUE THROUGH THURSDAY AFTERNOON. * SNOW ACCUMULATION...4 TO 8 INCHES IS EXPECTED. * WIND...WINDS SOUTH TO SOUTHEAST 15 TO 25 MPH. * IMPACT...SNOW PACKED ROADS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ074-075-280415- /O.UPG.KPUB.WS.A.0003.100128T0100Z-100129T0000Z/ /O.NEW.KPUB.WS.W.0004.100128T0300Z-100129T0600Z/ SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS 314 PM MST WED JAN 27 2010 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND SPANISH PEAKS REGION. * CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL TRACK ACROSS SOUTHERN NEW MEXICO TONIGHT...AND INTO NORTHEAST NEW MEXICO ON THURSDAY. * SNOW ACCUMULATION...6 TO 10 INCHES POSSIBLE...WITH LOCAL ACCUMULATIONS OF UP TO ONE FOOT. * WIND...EAST TO NORTHEAST WINDS 15 TO 30 MPH. * IMPACT...SNOW AND LOCAL BLOWING SNOW WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$ COZ087-088-094-099-280415- /O.NEW.KPUB.WS.W.0004.100128T1200Z-100129T0600Z/ WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...WALSENBURG...TRINIDAD...BRANSON...KIM...SPRINGFIELD... WALSH 314 PM MST WED JAN 27 2010 ...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 11 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST THURSDAY. * LOCATION...HUERFANO...LAS ANIMAS...AND BACA COUNTIES. * CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL TRACK ACROSS SOUTHERN NEW MEXICO TONIGHT...AND INTO NORTHEAST NEW MEXICO ON THURSDAY. * SNOW ACCUMULATION...6 TO 10 INCHES POSSIBLE...WITH LOCAL ACCUMULATIONS OF UP TO ONE FOOT. * WIND...EAST TO NORTHEAST WINDS 15 TO 25 MPH. * IMPACT...SNOW AND LOCAL BLOWING SNOW WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ072-073-079-080-280415- /O.UPG.KPUB.WS.A.0003.100128T0100Z-100129T0000Z/ /O.EXB.KPUB.WW.Y.0004.100128T0300Z-100129T0600Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...RYE... GREENHORN MTN 314 PM MST WED JAN 27 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE NORTHERN SANGRE DE CRISTO MOUNTAINS AND THE WET MOUNTAINS. * CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL TRACK ACROSS SOUTHERN NEW MEXICO TONIGHT...AND INTO NORTHEAST NEW MEXICO ON THURSDAY. * SNOW ACCUMULATION...4 TO 8 INCHES POSSIBLE. * WIND...EAST TO SOUTHEAST WINDS 15 TO 25 MPH. * IMPACT...SNOW AND LOCAL BLOWING SNOW WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ086-093-097-098-280415- /O.EXB.KPUB.WW.Y.0004.100128T1200Z-100129T0600Z/ PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY- INCLUDING...PUEBLO...LA JUNTA...ROCKY FORD...LAS ANIMAS...LAMAR 314 PM MST WED JAN 27 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST THURSDAY. * LOCATION...PUEBLO...OTERO...BENT...AND PROWERS COUNTIES SOUTH OF HIGHWAY 50. * CAUSE AND TIMING...A PACIFIC STORM WILL BRING SNOW TO THE AREA. LIGHT SNOW WILL OCCUR TONIGHT BECOMING HEAVIER ON THURSDAY. * SNOW ACCUMULATION...3 TO 8 INCHES IS EXPECTED...WITH THE GREATEST AMOUNTS OVER SOUTHERN PORTIONS OF THE COUNTIES. * WIND...WINDS SHOULD REMAIN BELOW 20 MPH. * IMPACT...SNOW PACKED ROADS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ058-060-066-280415- /O.CON.KPUB.WW.Y.0004.000000T0000Z-100128T1900Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS 314 PM MST WED JAN 27 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST THURSDAY. * LOCATION...THE LA GARITA MOUNTAINS ABOVE 10000 FEET AND THE CENTRAL MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A PACIFIC STORM WILL BRING SNOW TO THE AREA. LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THURSDAY MORNING. * SNOW ACCUMULATION...4 TO 7 INCHES IS EXPECTED. * WIND...WINDS SHOULD REMAIN BELOW 20 MPH. * IMPACT...SNOW PACKED ROADS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ ROSE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Jan 26, 3:47 PM MST, 12 hours 35 minutes earlier.
Area forecast discussion, Jan 26, 3:47 PM MST, 12 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 347 PM MST TUE JAN 26 2010 .SHORT TERM... (TONIGHT AND WEDNESDAY) ...SNOW MOVES INTO THE CENTRAL MOUNTAINS ON WEDNESDAY... CURRENTLY...TEMPS HAVE STRUGGLED TO GET OUT OF 30S OVR THE LOWER ARKANSAS VALLEY THIS AFTERNOON...DUE TO HIGH CLOUDS AND LIGHT WINDS LIMITING MIXING TODAY. WILL SEE ANOTHER COLD NIGHT TONIGHT OVR THE PLAINS...WITH SOME PARTIAL CLEARING AS OVERCAST DECK MOVES EWD. WEAK SHORTWAVE MOVING THRU NE WY ATTM IS SPARKING SOME LIGHT SN SHWRS OVER NE CO. THESE SHSN WILL MOVE THRU THE SAWATCH AND UPPER ARKANSAS VALLY THIS EVE...BUT ARE NOT EXPECTED TO BRING MORE THAN SOME SPOTTY LIGHT ACCUMS. TOMORROW...SNOW FROM UPSTREAM STORM WILL BEGIN MOVING INTO THE SW MOUNTAINS BY MID TO LATE MORNING. SW WINDS PICK UP TO ABOUT 20-25 KTS BY 00Z THU. IN COORDINATION WITH LONG TERM DESK AND NEIGHBORING WFO...WILL BEGIN A WINTER STORM WATCH FOR THE ERN SAN JUANS AT 21Z WED...AS WOLF CREEK AREA COULD SEE A COUPLE INCHES OF SNOW ACCUMULATE BY LATE WED AFTERNOON. COULD ALSO START TO SEE SOME LIGHT SN OVR THE SANGRES AND POSSIBLY EVEN THE SAN LUIS VALLEY. OVR THE PLAINS...WILL REMAIN DRY THRU THE AFTERNOON. INCREASING CLOUD COVER WILL LIMIT HIGHS TO THE MID 40S AT BEST. BULK OF THE PRECIP SHOULD OCCUR TOMORROW NIGHT INTO THU MORN. ROSE .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ...PACIFIC STORM SYSTEM TO BRING SOME SNOW TO SOUTHERN COLORADO WEDNESDAY AFTERNOON INTO THURSDAY EVENING... PACIFIC STORM COMING ONSHORE OVER SOUTHERN CALIFORNIA THIS AFTERNOON WILL WORK SOUTHEASTWARD...TRACKING ACROSS SOUTHERN NEW MEXICO WEDNESDAY NIGHT AND INTO THE TEXAS PANHANDLE THURSDAY. SYSTEM LOOKS TO COME ACROSS COLORADO IN 2 PARTS. THE MUCH STRONGER SOUTHERN PORTION OF THE SYSTEM HAS BEEN PROGRESSIVELY TRACKING FARTHER AND FARTHER SOUTH WITH EACH MODEL RUN. THE NORTHERN STREAM SYSTEM IS PRETTY WEAK AND APPEARS TO OFFER LITTLE DYNAMIC SUPPORT TO HELP GENERATE SNOWFALL OVER SOUTHERN COLORADO. SO...WITH THE SOUTHERN STREAM SYSTEM SEEMING TO TAKE A MORE SOUTHERN TRACK THAN IT LOOKED EARLIER IN THE WEAK...THE PROSPECTS FOR BIG SNOW OVER SOUTHERN COLORADO LOOK LESS AND LESS WITH EACH PASSING MODEL RUN. HOWEVER...THERE IS STILL THE POTENTIAL FOR SOME DECENT SNOWFALL IN A FEW AREAS. THE SYSTEM IS NOT EVEN ENTIRELY ONSHORE YET...SO THINGS COULD SWAY BACK IN OUR FAVOR OVER THE NEXT 24 HOURS. IN THE MEANTIME...WILL HOIST A WINTER STORM WATCH FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET FROM 3 PM WEDNESDAY THROUGH 6PM THURSDAY...AND A WATCH FOR THE SANGRE DE CRISTO AND WET MOUNTAINS FROM 6 PM WEDNESDAY THROUGH 6PM THURSDAY. THESE AREAS APPEAR TO HAVE THE BEST POTENTIAL FOR SIGNIFICANT ACCUMULATION...ALTHOUGH WINDS ARE NOT THE MOST FAVORABLE FOR SNOWFALL IN THESE AREAS...WHICH COULD HINDER SNOWFALL PRODUCTION. BELIEVE THE MOUNTAIN AREAS FARTHER TO THE NORTH...INCLUDING THE LA GARITA...SAWATCH...MOSQUITO AND PIKES PEAK AREA RANGES WILL BE A LITTLE TOO FAR NORTH OF THE SYSTEM TO PICK UP HEAVY SNOWFALL ACCUMULATIONS. HOWEVER...ALL THESE AREAS WILL PROBABLY SEE BETWEEN 5 AND 10 INCHES OF SNOW FOR THE DURATION OF THE EVENT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. ACROSS THE LOWER ELEVATIONS...PROBABLY NOT A BIG EVENT...BUT CERTAINLY MORE THAN WE'VE SEEN IN RECENT MEMORY. RIGHT NOW...LOOKS LIKE MOST OF THE PLAINS WILL END UP IN THE 1 TO 3 INCH RANGE...WITH HIGHER AMOUNTS...POSSIBLY 4 OR 5 INCHES...NEARER THE MOUNTAINS WEST OF I-25. ANOTHER AREA THAT COULD PERHAPS DO A LITTLE BETTER IS THE SOUTHEAST PLAINS...DOWN ACROSS BACA...EASTERN LAS ANIMALS...AND SOUTHERN PROWERS COUNTIES. THESE AREAS MAY CATCH THE NORTHERN EDGE OF THE MAIN WARM ADVECTION PRECIPITATION SHIELD WITH THIS SYSTEM AS IT WRAPS UP AND MOVES ACROSS THE TEXAS PANHANDLE THURSDAY AFTERNOON AND EVENING. THIS AREA COULD ALSO SEE 4 OR 5 INCHES BY LATE THURSDAY EVENING. ONLY MINOR CHANGES MADE TO THE REST OF THE FORECAST. ALL ATTENTION HAS BEEN ON STORM NUMBER ONE TODAY. LW && .AVIATION... VFR EXPECTED AT THE KPUB AND KALS TAF SITES THROUGH 00Z TOMORROW. HOWEVER...CIGS AT KALS MAY LOWER TO MVFR OR LOWER BY WED AFTERNOON AS UPSTREAM STORM APPROACHES...AND SOME LIGHT SN SHWRS POSSIBLE FOR THE VCNTY. CONDITIONS WILL DETERIORATE RAPIDLY AT KPUB AND KCOS IN THE 03Z-06Z TIME FRAME WEDNESDAY EVENING...WITH IFR-LIFR POSSIBLE BY LATE WED EVE. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON FOR COZ068. WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON FOR COZ072>075-079-080. && 44/50
Hazardous weather outlook, Jan 26, 6:23 AM MST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 623 AM MST TUE JAN 26 2010 COZ058>089-093>099-271330- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 623 AM MST TUE JAN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER WEATHER SYSTEM IS EXPECTED TO IMPACT SOUTHERN COLORADO FROM LATER WEDNESDAY INTO THURSDAY NIGHT. ACCUMULATING SNOW SHOULD BE NOTED OVER MANY AREAS OF SOUTHERN COLORADO FROM LATER WEDNESDAY INTO THURSDAY NIGHT...ESPECIALLY FROM WEDNESDAY NIGHT INTO THURSDAY. DEPENDING ON THE EXACT TRACK OF THIS INCOMING SYSTEM...SIGNIFICANT SNOWFALL WILL BE POSSIBLE OVER SEVERAL SECTIONS OF SOUTHERN COLORADO...ESPECIALLY OVER AREAS SUCH AS THE SAN JUAN MOUNTAINS...THE SANGRE DE CRISTO MOUNTAINS AND THE WET MOUNTAINS. IN ADDITION...PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS MAY ALSO EXPERIENCE SEVERAL INCHES OF SNOW WITH THIS INCOMING STORM SYSTEM FROM WEDNESDAY NIGHT INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 4:22 AM MST | Winter Weather Advisory | PUB | Alamosa, Bent, Chaffee, Conejos, Costilla, Custer and 11 more | 43 hr |
| Jan 27, 3:14 PM MST | Winter Storm Warning | PUB | Baca, Costilla, Huerfano, Las Animas | 32 hr |
Nearby
Winter Storm Warnings in Colorado, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.